Alert archive / Oklahoma / Tornado Warnings in 2008
Tornado Warning 41, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 10, 2008, 5:52 PM CDT for Atoka County, Oklahoma. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 5:52 PM CDT (22:52 UTC)
- Expired
- May 10, 2008, 6:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Atoka County, OK
The radar
The Western Arkansas radar (KSRX), 150 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:00 PM CDT | HAIL 1.5 | 4 Ene Daisy, OK | |
| May 10, 6:03 PM CDT | TORNADO | 3 Ene Daisy, OK | AROUND THREE HOUSES DAMAGED. ONE WOMAN WAS TRAPPED BUT NOT INJURED. MANY LARGE TREES DOWNED. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:38 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -598 J/kg
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 544 m²/s²
- 0-3 km storm-relative helicity
- 682 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOUN 102252
TOROUN
OKC005-102315-
/O.NEW.KOUN.TO.W.0041.080510T2252Z-080510T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 615 PM CDT
* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST OF
DAISY...MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE DAISY.
TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.
LAT...LON 3450 9568 3449 9576 3451 9589 3460 9588
3462 9576 3461 9568 3459 9566 3451 9566
TIME...MOT...LOC 2252Z 267DEG 21KT 3456 9581
$$
..SPEG.2 follow-up statements
000
WWUS54 KOUN 102305
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
605 PM CDT SAT MAY 10 2008
OKC005-102315-
/O.CON.KOUN.TO.W.0041.000000T0000Z-080510T2315Z/
ATOKA OK-
605 PM CDT SAT MAY 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR EXTREME
NORTHEASTERN ATOKA COUNTY...
AT 605 PM CDT...STORM SPOTTERS OBSERVED A TORNADO NEAR
DAISY...MOVING EAST-NORTHEAST AT 24 MPH.
* LOCATIONS IN THE WARNING INCLUDE DAISY AND THE INDIAN NATION
TURNPIKE IN NORTHEASTERN ATOKA COUNTY.
LAT...LON 3450 9568 3449 9576 3451 9579 3460 9579
3461 9568 3459 9566 3451 9566
TIME...MOT...LOC 2305Z 267DEG 21KT 3456 9572
$$
..SPEG.000
WWUS54 KOUN 102317
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT SAT MAY 10 2008
OKC005-102326-
/O.EXP.KOUN.TO.W.0041.000000T0000Z-080510T2315Z/
ATOKA OK-
616 PM CDT SAT MAY 10 2008
...THE TORNADO WARNING FOR EXTREME NORTHEASTERN ATOKA COUNTY EXPIRED
AT 615 PM CDT...
THE STORM HAS MOVED EAST INTO PUSHMATAHA COUNTY. A TORNADO WATCH
REMAINS IN EFFECT.
LAT...LON 3450 9568 3449 9576 3451 9579 3460 9579
3461 9568 3459 9566 3451 9566
TIME...MOT...LOC 2305Z 267DEG 21KT 3456 9572
$$
..SPEG.What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 10, 3:40 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 10, 3:40 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT SAT MAY 10 2008
.DISCUSSION...
CURRENTLY APPEARS THAT STRONGLY VEERED LOWER LEVEL FLOW WILL
PRECLUDE WIDESPREAD SEVERE WEATHER OVER OUN CWA LATE THIS
AFTERNOON AND EVENING. ISOLATED OR SCATTERED STRONG OR SEVERE
STORMS STILL NOT OUT OF THE QUESTION THROUGH EARLY EVENING ACROSS
FAR SOUTHEAST PORTIONS OF OKLAHOMA AHEAD OF DRY LINE. OTHER AREA
OF POTENTIAL STRONG-SEVERE STORMS WILL BE OVER NORTHERN AND
PERHAPS PORTIONS OF CENTRAL OKLAHOMA AS COLD FRONT OVERTAKES DRY
LINE. STORMS FARTHER NORTH WILL BE CAPABLE OF LARGE HAIL AND
WIND... WHILE TORNADO CONCERN WOULD BE CONFINED TO SOUTHEAST
OKLAHOMA AND AREAS EAST.
STRONG WINDS EXPECTED BEHIND THE COLD FRONT FOR MUCH OF THE NIGHT
TONIGHT...AND WITH COLD AIR ADVECTION FAIRLY DEEP...MOMENTUM
TRANSFER EXPECTED TO BE MAXIMIZED AND WIND ADVISORY WILL BE
HOISTED FOR MOST OF OKLAHOMA INTO PARTS OF WESTERN NORTH TEXAS.
LITTLE IF ANY CHANGE TO FORECAST BEYOND TONIGHT...WITH NEAR OR
BELOW NORMAL TEMPS THE RULE. LARGE UPPER STORM SYSTEM WILL ALLOW
STORM CHANCES TO INCREASE TUESDAY INTO LATE WEEK WITH MAIN IMPACTS
OF SIGNIFICANT WEATHER EXPECTED ACROSS SOUTHERN OKLAHOMA AND NORTH
TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 45 74 48 79 / 10 0 0 0
HOBART OK 43 75 49 83 / 10 0 0 10
WICHITA FALLS TX 48 75 50 84 / 10 0 0 10
GAGE OK 38 74 46 86 / 20 0 0 10
PONCA CITY OK 43 69 46 79 / 30 0 0 0
DURANT OK 54 74 53 80 / 40 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 AM CDT SUNDAY FOR OKZ019-020-023>044.
WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR OKZ004>018-021-022.
TX...WIND ADVISORY UNTIL 7 AM CDT SUNDAY FOR TXZ083>085.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ083>085-087-
088.
&&
06/11Hazardous weather outlook, May 10, 4:45 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT SAT MAY 10 2008
OKZ004>048-050>052-TXZ083>090-111300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 PM CDT SAT MAY 10 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH
EARLY SATURDAY EVENING ACROSS SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY ALONG AND EAST OF LINE FROM
HOLDENVILLE TO DURANT.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 5 PM
UNTIL 8 PM.
IMPACTS...
THUNDERSTORMS WILL LIKELY PRODUCE DAMAGING HAIL. WINDS OF 70 MPH OR
MORE ARE ALSO POSSIBLE...WHICH CAN MOVE OR TOPPLE MOBILE HOMES AND
TOSS AROUND LIGHTWEIGHT OBJECTS.
TORNADOES ARE ALSO POSSIBLE...ESPECIALLY NEAR THE EASTERN EDGE OF
THE SLIGHT RISK AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
A DRYLINE AND COLD FRONT WILL PUSH ACROSS SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA THROUGH THE EARLY EVENING HOURS. ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS MAY FORM ALONG THE BOUNDARIES...BEFORE DRIER
AND MORE STABLE AIR MOVE INTO THE REGION. IN THE MEANTIME...VERY
UNSTABLE CONDITIONS ARE IN PLACE ACROSS THE RISK AREA. IF STORMS
DO DEVELOP...THEY WILL INTENSIFY QUICKLY AND BECOME SEVERE. HAIL
TO THE SIZE OF TENNIS BALLS AND DAMAGING WIND GUSTS TO 70 MPH ARE
POSSIBLE WITH THE STRONGER STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH WINDS...LOW HUMIDITIES AND WARM TEMPERATURES WILL CAUSE VERY
HIGH TO EXTREME FIRE DANGER IN FAR WESTERN NORTH TEXAS. A RED FLAG
WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.
IN ADDITION...STRONG NORTHERLY WINDS WILL INCREASE OVER NORTHERN AND
WESTERN OKLAHOMA THIS EVENING. A FEW GUSTS OVER 40 MPH MAY AFFECT
OUTDOOR ACTIVITIES AND DRIVERS OF HIGH PROFILE VEHICLES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
AFTER A DRY PERIOD...THE CHANCE FOR THUNDERSTORMS WILL RETURN
TUESDAY AND WEDNESDAY. IF MOISTURE RETURN IS SUFFICIENT...SEVERE
STORMS COULD OCCUR. MOISTURE WILL BE SWEPT BACK TO THE SOUTH LATER
IN THE WEEK...BUT A COLD UPPER LEVEL TROUGH WILL MAINTAIN A CHANCE
FOR AFTERNOON THUNDERSTORMS THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM SUNDAY.In the hours before
Special weather statement, May 10, 12:36 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1236 PM CDT SAT MAY 10 2008 OKZ032-101800- HUGHES OK- 1236 PM CDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF HORNTOWN AT 1236 PM CDT...MOVING NORTHEAST AT 56 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY. PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, May 10, 12:44 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL HOLDENVILLE 35.08N 96.40W
05/10/2008 E1.00 INCH HUGHES OK EMERGENCY MNGR
&&
BTHORENLocal storm report, May 10, 1:33 PM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
133 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL DUSTIN 35.27N 96.03W
05/10/2008 E0.75 INCH HUGHES OK PUBLIC
BRIEF PEA TO PENNY HAIL
&&
DWSpecial weather statement, May 10, 4:32 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 432 PM CDT SAT MAY 10 2008 OKZ032-102145- HUGHES OK- 432 PM CDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF LAMAR AT 432 PM CDT...MOVING EAST-NORTHEAST AT 38 MPH. STORM INTENSITY IS INCREASING AND SMALL HAIL IS POSSIBLE... HOWEVER THE STORM IS EXPECTED TO MOVE OUT OF HUGHES COUNTY BEFORE ANY SEVERE WEATHER IS EXPECTED TO DEVELOP. OTHER SHOWERS AND STORMS ARE ALSO DEVELOPING FROM THIS AREA SOUTH-SOUTHWEST TO SOUTH OF CALVIN AND NEAR GERTY. THESE STORMS MAY INCREASE SOON ENOUGH TO PRODUCE SMALL HAIL IN EASTERN HUGHES COUNTY... BUT AGAIN WILL LIKELY MOVE OUT OF HUGHES COUNTY BEFORE LARGER HAIL DEVELOPS. PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, May 10, 5:34 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 534 PM CDT SAT MAY 10 2008 OKZ048-102245- ATOKA OK- 534 PM CDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF CHOCKIE AT 534 PM CDT...MOVING EAST-NORTHEAST AT 27 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ..SPEG.
Special weather statement, May 10, 5:50 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 550 PM CDT SAT MAY 10 2008 OKZ051-052-102300- BRYAN OK-MARSHALL OK- 550 PM CDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF KINGSTON AT 550 PM CDT...MOVING EAST-NORTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BOATERS ON LAKE TEXOMA SHOULD MOVE TO SHORE NOW. PEOPLE IN BRYAN AND MARSHALL COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:58 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 21 min |
| May 10, 3:44 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 35 more | 12 hr |
Nearby
Tornado Warnings in Oklahoma, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.